Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
Molli88

Prednisone and Sotret?

Recommended Posts

I was just reading about a post where someone took prednisone while taking Accutane to avoid the initial breakout. He said it worked wonders, so I called my local pharmacy and for 10mg once a day for 30 days it only cost about $5! Has anyone ever tried this, or even heard of it? Also, exactly how much misery would I be in if I started Accutane and then about a month later went to Mexico? I was going to wait but I can hardly bare being all depressed over my acne knowing theres an alternative.

Share this post


Link to post
Share on other sites

Hey, Molli!

When I first started Accutane, back in late August, my face started breaking out worse than usual. It reached its height of grossness and me the height of my despair around the end of the second month. As a result of this reaction to ‘tane, I took two months off and tried to cure my acne holistically. Although my skin looked healthier, the vitamins and supplements didn’t get rid of my severe cystic acne.

After reading raves about lasers, I went to Manhattan to see one of the top dermatologist who is pioneering lasers for acne. He took one look at my face and said that only way I would be happy would be to go back on Accutane. When I explained my reaction to Accutane to him, he decided to put me on a low dose (20 mg) and gave me a twenty-day prescription to prednisone.

I just recently completed my first month with the doctor and my skin looks absolutely incredible!!! I attribute a lot of this to not only the Accutane but the prednisone as well. I had tried prednisone the first time around but only for a week and I suffered a steroid breakout soon afterwards. Somehow, this time everything worked out just right and I cannot rave enough about the combination of the two.

And, yes, it is extremely cheap - - it’d probably be cheaper in Mexico. Still, it is a steroid and you will probably experience side-effects like being hungry, insomnia, and sometimes giddiness. My face got somewhat rounder and I was eating steak and sushi (high protein) all the time. I’m happy that part is over.

Since I’ve been off of it, no cysts, one forehead pimple and beautifully smooth (although red) skin.

Oh, and Accutane and the sun really don’t mix but if you want to get a head-start on your treatment before vacation, you might want to bring up the prednisone option to your dermatologist.

Sorry for the long-post. I have a habit of doing that…

Share this post


Link to post
Share on other sites

I would seriously consider postponing accutane until after your vacation if you're going to get a lot of sun. You could really do a number on yourself if you got too much uv exposure.... just a thought, berry

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×